Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Pediatr. 2009 Mar;52(3):389-391. English. Case Report.
Yoo SJ , Park IS , Suh ES .
Department of Pediatrics, Soonchunhyang University, Seoul, Korea. mangazet@hanmail.net
Abstract

Antiepileptic drug hypersensitivity syndrome (AHS), a delayed immunological reaction, is a relatively rare side effect of antiepileptic drugs and is usually overlooked. An array of symptoms can occur one to eight weeks after treatment with an antiepileptic drug. Symptoms may be as simple as a fever, skin rash, or lymphadenopathy, but may eventually involve internal organs and cause fatal outcomes. Additionally, because the symptoms resemble the features of various arrays of diseases and the reported mortality rate is approximately 10%, the importance of early diagnosis and ability to differentiate AHS from other diseases cannot be overemphasized. We report a case of a 14-year-old girl with AHS caused by lamotrigine, which mimicked atypical Kawasaki disease and infectious mononucleosis.

Copyright © 2019. Korean Association of Medical Journal Editors.